Alert archive / Texas / Wind Chill Advisories in 2018

Wind Chill Advisory 2, NWS Shreveport, LA

January 15, 201818 counties in Texas; 5 parishes in Louisiana; 9 counties in Arkansas

NWS Shreveport, LA issued this wind chill advisory at Jan 15, 2018, 10:07 PM CST for 18 counties in Texas; 5 parishes in Louisiana; 9 counties in Arkansas. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2018, 10:07 PM CST (04:07 UTC)
Expired
Jan 16, 2018, 12:00 PM CST
In force
14 hr
Issued by
NWS Shreveport, LA
All 32 counties

Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Webster Parish, LA, Bowie County, TX, Camp County, TX, Cass County, TX, Cherokee County, TX, Franklin County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Morris County, TX, Nacogdoches County, TX, Panola County, TX, Red River County, TX, Rusk County, TX, Shelby County, TX, Smith County, TX, Titus County, TX, Upshur County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 63 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this wind chill advisory went out at Jan 15, 5:39 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Jan 15, 5:39 PM CST, 4 hours 28 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
539 PM CST Mon Jan 15 2018

.AVIATION...
A cold front will move across the region overnight with north
winds increasing to around 15 kts with higher gusts behind it.
Rain behind the cold front will transition to a -ra/sn/pl mix by
16/06Z followed by prevailing -sn through daybreak. Snow to
gradually diminish by 16/18Z. Otherwise, IFR ceilings expected
across area terminals overnight, gradually improving during the
day Tuesday. /05/

&&

.PREV DISCUSSION... /issued 416 PM CST Mon Jan 15 2018/

DISCUSSION...
Our much anticipated winter weather event is imminent now as the
strong Arctic air mass is already beginning to spill south along
the I-30 corridor with the much warmer air still in place farther
south where we have climbed into the lower 60s over much of east
Texas and north Louisiana. However, these temperatures will soon
go by the wayside as this Arctic front rapidly sweeps through the
rest of the region this evening through the early Tuesday morning.

Unlike most winter weather events, model solutions have been very
consistent in a rapid cooling through the entire atmosphere such
that a transition from rain to snow will occur quickly with only a
small window of opportunity for any wintry mix which would likely
include sleet and much less chance of freezing rain. As the quick
transition to snow takes place, heavier bands are expected to line
up generally along and between the I-30/I-20 corridors where our
Winter Storm Warning takes affect at 9 PM tonight. These areas are
likely to see a broad swath of 3-4 inches of snowfall through the
first half of Tuesday before snow gradually tapers off from north
to south. To the immediate north and south of the warning, the
remainder of the CWA is only being included in a Winter Weather
Advisory due to lower forecast snowfall accumulations of generally
1-2 inches with isolated higher amounts up to 3 inches possible.
The northern advisory runs from 6 PM this evening through noon on
Tuesday, and the southern advisory begins later on Tuesday morning
at 3 AM and continues through 6 PM that evening.

Additional advisories and warnings will likely be forthcoming with
this Arctic air mass to include a Hard Freeze Warning and a Wind
Chill Advisory, but I have opted not to include these products in
this forecast package due to the other winter weather headlines
taking precedence.

As referenced above, the other major story aside from the wintry
precipitation will be the strong winds accompanying the front and
the bitter cold temperatures which will carry through the next 72
hours. In fact, daytime temperatures are not expected to get above
freezing on Tuesday which will create very hazardous travel
conditions as snow turns to slush on area roadways and then
quickly refreezes. This will be especially concerning on elevated
surfaces such as bridges and overpasses as well as less traveled
secondary roads. To make matters worse, temperatures will really
take a nosedive Tuesday night into Wednesday morning with lows in
the teens areawide. Due to this extremely low temperatures, highs
on Wednesday still may not get above freezing in some locations so
the travel woes will linger through Thursday in these areas where
additional refreezing will occur overnight Wednesday into Thursday
morning.

We will finally see some light at the end of the tunnel by late in
the week as much warmer temperatures will return on Friday through
the weekend ahead of another cold front. This next front will be a
Pacific front so temperatures are expected to remain well above
freezing with widespread showers and isolated thunderstorms likely
by Sunday with frontal passage. The front will clear the region
Sunday night and with a dry start expected for the new work week.

Thanks to all of our neighboring WFOs for the outstanding work and
collaboration today.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  24  29  15  33 / 100  70   0   0
MLU  25  28  15  32 /  90  80   0   0
DEQ  17  26  12  34 /  70  10   0   0
TXK  19  27  12  32 / 100  30   0   0
ELD  21  27  12  33 / 100  60   0   0
TYR  21  29  15  33 / 100  30   0   0
GGG  22  29  15  33 / 100  60   0   0
LFK  27  31  17  38 / 100  80  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Winter Storm Warning from 9 PM this evening to 6 PM CST Tuesday
     for ARZ059>061-070>073.

     Winter Weather Advisory until noon CST Tuesday for ARZ050-051.

LA...Winter Storm Warning from 9 PM this evening to 6 PM CST Tuesday
     for LAZ001>004-006.

     Winter Weather Advisory from 3 AM to 6 PM CST Tuesday for LAZ005-
     010>014-017>022.

OK...Winter Weather Advisory until noon CST Tuesday for OKZ077.

TX...Winter Storm Warning from 9 PM this evening to 6 PM CST Tuesday
     for TXZ097-108>112-124>126-136>138-149>151.

     Winter Weather Advisory from 3 AM to 6 PM CST Tuesday for TXZ152-
     153-165>167.

     Winter Weather Advisory until noon CST Tuesday for TXZ096.

&&

05/19
Hazardous weather outlook, Jan 15, 1:17 PM CST, 8 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
117 PM CST Mon Jan 15 2018

ARZ050-051-OKZ077-TXZ096-161930-
Sevier-Howard-McCurtain-Red River-
117 PM CST Mon Jan 15 2018

This Hazardous Weather Outlook is for portions of southwest
Arkansas, southeast Oklahoma and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

...A Winter Weather Advisory is in Effect Through Noon Tuesday...

Cool temperatures this afternoon will quickly give way to very
cold air shifting southward with an Arctic cold front arriving by
late afternoon through tonight. Light rain developing during the
afternoon will quickly transition to snow late this evening and
overnight as temperatures rapidly fall below freezing. Snowfall
accumulations through Tuesday morning will range from 1-2 inches
in most locations with isolated higher amounts possible. Travel
conditions may become hazardous as snow turns to slush and starts
to refreeze on area roadways, especially elevated surfaces such as
bridges and overpasses as well as less traveled secondary roads.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The snow will gradually come to an end during mid to late morning
on Tuesday, but with air temperatures remaining below freezing and
then plunging into hard freeze conditions Tuesday night as skies
clear, travel concerns will likely continue through at least late
Wednesday and possibly Thursday before temperatures finally rise
above freezing.

Scattered rain showers will return to the region over the weekend
and become more widespread with much warmer air temperatures and
some isolated thunderstorms before ending very late on Sunday as a
cold front sweeps across the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks and amateur
radio operators will be needed to report developing icy conditions
this evening, overnight and into Tuesday.

ARZ059>061-070>073-LAZ001>004-006-TXZ097-108>112-124>126-136>138-
149>151-161930-
Little River-Hempstead-Nevada-Miller-Lafayette-Columbia-Union-
Caddo-Bossier-Webster-Claiborne-Bowie-Franklin-Titus-Camp-Morris-
Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
117 PM CST Mon Jan 15 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

...A Winter Storm Warning is in Effect Through 6 PM Tuesday...

Warm temperatures this afternoon will quickly give way to very
cold air shifting southward with an Arctic cold front arriving by
this evening through tonight. Light rain developing during the
afternoon will quickly transition to snow very late this evening
and overnight as temperatures rapidly fall below freezing. Total
snowfall accumulations through tonight will range from 1-2 inches
in most locations with isolated higher amounts possible. Travel
conditions may become hazardous as snow turns to slush and starts
to refreeze on area roadways, especially elevated surfaces such as
bridges and overpasses as well as less traveled secondary roads.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The snowfall will continue through Tuesday morning and possibly
linger into early afternoon before gradually tapering off in the
afternoon. An additional 2-3 inches of snowfall accumulations will
be possible, but with temperatures remaining below freezing and
then plunging into hard freeze conditions Tuesday night as skies
clear, travel concerns will likely continue through at least late
Wednesday and possibly Thursday before temperatures finally rise
above freezing.

Scattered rain showers will return to the region over the weekend
and become more widespread with much warmer air temperatures and
some isolated thunderstorms before ending very late on Sunday as a
cold front sweeps across the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks and amateur
radio operators will be needed to report developing icy conditions
this evening, overnight and through Tuesday.

LAZ005-010>014-017>022-TXZ152-153-165>167-161930-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Nacogdoches-Shelby-
Angelina-San Augustine-
117 PM CST Mon Jan 15 2018

This Hazardous Weather Outlook is for portions of north central
Louisiana, northwest Louisiana and east Texas.

.DAY ONE...This Afternoon and Tonight...

...A Winter Weather Advisory is in Effect Through 6 PM Tuesday...

Warmer temperatures this afternoon will quickly give way to very
cold air shifting southward with an Arctic cold front arriving
later tonight. Light rain developing during the afternoon will
continue through the evening hours before quickly transitioning
to a wintry mix after midnight through early Tuesday morning as
temperatures rapidly fall below freezing. Travel conditions may
become hazardous close to daybreak as mixed precipitation turns
to slush and starts to refreeze on area roadways, especially on
elevated surfaces such as bridges and overpasses as well as less
traveled secondary roads.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

The snowfall will gradually come to an end during the afternoon
on Tuesday with 1-3 inches of accumulations possible, but with air
temperatures remaining below freezing and then plunging into hard
freeze conditions Tuesday night as skies clear, travel concerns
will likely continue through at least late Wednesday and possibly
Thursday before temperatures finally rise above freezing.

Scattered rain showers will return to the region over the weekend
and become more widespread with much warmer air temperatures and
some isolated thunderstorms before ending very late on Sunday as a
cold front sweeps across the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, skywarn networks and amateur
radio operators will be needed to report developing icy conditions
overnight and through Tuesday.

19

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:13 PM CSTLake Wind AdvisorySHVAngelina, Camp, Cherokee, Franklin, Gregg, Harrison and 13 more11 hr
Jan 16, 4:27 AM CSTHard Freeze WarningSHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more30 hr
Jan 16, 4:59 AM CSTWind Chill AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more29 hr

Nearby

Wind Chill Advisories in Texas, 2018Wind Chill Advisories in Arkansas, 2018Wind Chill Advisories in Louisiana, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.